Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 95, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 11, 2018, 3:05 AM EDT for Forsyth County, Fulton County, Georgia. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2018, 3:05 AM EDT (07:05 UTC)
- Expired
- Oct 12, 2018, 4:32 AM EDT
- In force
- 25 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 7.36 ft at Oct 11, 2018, 5:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
467
WGUS42 KFFC 110705
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
305 AM EDT Thu Oct 11 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-121-112104-
/O.NEW.KFFC.FL.W.0095.181011T0705Z-181013T0000Z/
/APHG1.1.ER.181011T0645Z.181011T1200Z.181012T1800Z.NO/
305 AM EDT Thu Oct 11 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Alpharetta.
* Until Friday evening.
* At 3 AM Thursday the stage was 7 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 7 feet.
* The river will continue rising to near 7.4 feet by this morning.
The river will fall below flood stage Friday afternoon.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$3 follow-up statements
097
WGUS82 KFFC 112056
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
456 PM EDT Thu Oct 11 2018
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-121056-
/O.EXT.KFFC.FL.W.0095.000000T0000Z-181012T2100Z/
/APHG1.1.ER.181011T0645Z.181011T1000Z.181012T1500Z.NO/
456 PM EDT Thu Oct 11 2018
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Friday afternoon.
* At 4 PM Thursday the stage was 7.2 feet...and steady.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The river will remain nearly steady this evening.
The river will fall below flood stage Friday morning.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$214
WGUS82 KFFC 120238
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1038 PM EDT Thu Oct 11 2018
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-121637-
/O.EXT.KFFC.FL.W.0095.000000T0000Z-181012T2230Z/
/APHG1.1.ER.181011T0645Z.181011T1000Z.181012T1630Z.NO/
1038 PM EDT Thu Oct 11 2018
...Flood Warning extended until Friday evening...The Flood Warning
continues for The Big Creek near Alpharetta.
* Until Friday evening.
* At 9 PM Thursday the stage was 7.1 feet...and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7 feet.
* The river will continue rising to near 7.3 feet by after midnight
tomorrow. The river will fall below flood stage tomorrow early
afternoon.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$134
WGUS82 KFFC 120832
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
432 AM EDT Fri Oct 12 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-120902-
/O.CAN.KFFC.FL.W.0095.000000T0000Z-181012T2230Z/
/APHG1.1.ER.181011T0645Z.181011T1000Z.181012T0630Z.NO/
432 AM EDT Fri Oct 12 2018
The Flood Warning is cancelled for
The Big Creek near Alpharetta.
* This takes effect immediately.
* Until this evening.
* At 3 AM Friday the stage was 6.9 feet...and falling.
* Flood stage is 7 feet.
* The creek will continue to fall.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 1:28 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 11, 1:28 AM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 128 AM EDT Thu Oct 11 2018 .PREV DISCUSSION... /Issued 719 PM EDT Wed Oct 10 2018/ UPDATE... Updated for the 00Z Aviation Discussion. PREV DISCUSSION... /Issued 332 PM EDT Wed Oct 10 2018/ SHORT TERM /Today through Friday/... .Remnants of Michael To Track Across East and Central Georgia... Hurricane Michael made landfall near Mexico Beach Florida as a major hurricane at category 4 earlier this afternoon. It is now making a rapid acceleration to the NE with outer rain bands already affecting Central Georgia. The most immediate concern is the tornado threat as CAPE values have increased to 2000 J/KG and helicities will remain quite high through the entirety of this tropical event. Tornado watch has been issued for all of central Georgia and extending into the southern Atlanta metro. Winds will be an increasing concern from late evening into the overnight period as the initial tight wind circulation expands allowing for a larger envelope of damaging winds. With a stronger landfall, weakening will now only take this down to a Category 1 hurricane as it approaches the forecast area. As it tracks across Central Georgia, hurricane force winds may transition to mainly gusts but effects will remain the same with hundreds if not thousands of trees and powerlines downed. Some could be without power for several days or up to a week depending on how much intensity is maintained with Michael. Have upgraded with the last package the tropical storm warning to a hurricane warning for Telfair and Wheeler counties. Remainder of warnings look on track. Did not want to confuse remainder of the area with Wind Advisory for now but did include in PNS that areas including the Atlanta metro would see some damaging winds to down trees and powerlines but no Tropical Storm force anticipated. QPF with latest run has increased slightly and will now carry 4 to 6 inches with locally higher amounts but current flood watch is unaffected. In other news, Fall makes an appearance Thursday night into Friday with lows for portions of the metro now expected in the upper 40s. Something to look forward to for those that enjoy such weather. Deese LONG TERM /Friday Night through Tuesday/... Little changes were made to the long term with the focus obviously on Hurricane Michael. Did make minor tweaks to the extended temperatures and pops to account for the latest thinking, including a slight decrease in low temperatures next week. Otherwise, the previous forecast discussion remains applicable and follows below. 31 A much quieter long term is expected with most precip ended by Thursday night with just small chances for light showers briefly over the far e central cwa. Dry and much cooler weather is then expected for Friday and Saturday with temperatures within about 5 degrees of normal. Starting Sunday and beyond, a WSW flow aloft could have limited moisture and a short wave or two in conjunction with a weak cold front forecast to move across the area on Monday. This will amount to slight chance to chance pops for light showers through this timeframe. Instability will be very limited as well. Temperatures will mostly warm to above normal but not as much as previous. BDL && .AVIATION... 06Z Update... Michael has picked up speed and will continue to rapidly pull off to the east. The widespread precip will also begin to diminish rapidly towards 12z. The diminishing precip trend in the TAF may be on the slow side, but can be handled better in later AMDs if needed. Winds are very close to shifting to the west side, and think that should occur around 7Z. Frequent gusts to around 30kt will continue overnight, with frequent gusts to around 25 kt possible during the day on Thursday. VFR conditions expected after 18z. //ATL Confidence...06Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 80 51 76 52 / 100 5 0 0 Atlanta 78 51 72 53 / 60 0 0 0 Blairsville 72 44 69 46 / 90 0 0 5 Cartersville 77 48 71 49 / 60 0 0 5 Columbus 82 53 77 54 / 20 0 0 0 Gainesville 78 51 74 53 / 100 0 0 0 Macon 83 52 77 52 / 40 0 0 0 Rome 77 48 71 49 / 50 0 0 5 Peachtree City 79 49 74 51 / 50 0 0 0 Vidalia 85 57 79 55 / 40 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 2 AM EDT early this morning for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts... Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock... Greene...Hancock...Henry...Houston...Jasper...Jefferson... Johnson...Jones...Lamar...Laurens...Macon...Monroe... Montgomery...Morgan...Newton...Oconee...Oglethorpe...Peach... Pike...Pulaski...Putnam...Rockdale...Schley...Spalding... Sumter...Taliaferro...Taylor...Telfair...Toombs...Treutlen... Twiggs...Upson...Walton...Warren...Washington...Wheeler... Wilcox...Wilkes...Wilkinson. Flash Flood Watch through this afternoon for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock... Greene...Hancock...Houston...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Macon...Madison...Marion...Monroe... Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Walton...Warren...Washington...Webster...Wheeler... Wilcox...Wilkes...Wilkinson. Tropical Storm Warning for the following zones: Baldwin...Bibb... Bleckley...Chattahoochee...Crawford...Crisp...Dodge...Dooly... Emanuel...Glascock...Greene...Hancock...Houston...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion... Monroe...Montgomery...Morgan...Muscogee...Oglethorpe...Peach... Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Warren...Washington...Webster...Wheeler...Wilcox... Wilkes...Wilkinson. && SHORT TERM...17 LONG TERM....King AVIATION...NListemaa
Hazardous weather outlook, Oct 10, 10:20 PM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1020 PM EDT Wed Oct 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120230- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1020 PM EDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Hurricane Michael will continue to have significant impacts in central and a large portion of north Georgia tonight. Please refer to the Hurricane Local Statement /ATLHLSFFC/ the Flash Flood Watch /ATLFFAFFC/ and the Tornado Watch /ATLWCNFFC/ for all the details on Hurricane Michael. Also, please visit our web site at weather.gov/atlanta. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Strong gusty winds, heavy rains, and isolated thunderstorms are expected to diminish through the day Thursday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest information this evening for possible activation across north and central Georgia.
In the hours before
Local storm report, Oct 11, 12:36 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 AM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TROPICAL STORM 2 NNW CLINCHFIELD 32.44N 83.65W
10/10/2018 HOUSTON GA EMERGENCY MNGR
TREE DOWN BLOCKING THE ROADWAY ON ARENA RD AT THE
INTERSECTION WITH HWY 341 S.
&&
EVENT NUMBER FFC1800890
KINGLocal storm report, Oct 11, 12:41 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1241 AM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TROPICAL STORM 2 WSW WARNER ROBINS 32.61N 83.66W
10/11/2018 HOUSTON GA EMERGENCY MNGR
TREE REPORTED DOWN ON APARTMENTS AT THE 100 BLOCK OF
SPRINGHILL DR.
&&
EVENT NUMBER FFC1800891
KINGLocal storm report, Oct 11, 12:43 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 AM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TROPICAL STORM 1 WSW PERRY 32.45N 83.75W
10/11/2018 HOUSTON GA EMERGENCY MNGR
TREE REPORTED DOWN ON A HOUSE AT THE 300 BLOCK OF FAYE
CIRCLE.
&&
EVENT NUMBER FFC1800892
KINGLocal storm report, Oct 11, 12:46 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 AM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TROPICAL STORM 1 ENE PERRY 32.47N 83.72W
10/11/2018 HOUSTON GA EMERGENCY MNGR
TREE REPORTED DOWN ON A HOUSE AT THE 1700 BLOCK OF
KINGS CHAPEL RD.
&&
EVENT NUMBER FFC1800893
KINGLocal storm report, Oct 11, 12:55 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 AM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM TROPICAL STORM PRESTON 32.07N 84.54W
10/11/2018 WEBSTER GA EMERGENCY MNGR
ALL COUNTY ROADS BLOCKED BY TREES DOWN ALONG THE
ROADWAYS IN WEBSTER COUNTY. SOME DAMAGE TO HOMES
THROUGHOUT THE COUNTY, WITH NO INJURIES REPORTED AT THIS
TIME.
&&
EVENT NUMBER FFC1800894
KINGLocal storm report, Oct 11, 1:35 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 AM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TROPICAL STORM 1 ENE MACON 32.84N 83.63W
10/10/2018 BIBB GA EMERGENCY MNGR
MULTIPLE TREES DOWN THROUGHOUT BIBB COUNTY, GA.
&&
EVENT NUMBER FFC1800895
KINGThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:59 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Crisp, Dooly, Houston, Macon, Marion and 6 more | 6 hr |
| Oct 10, 9:49 PM EDT | Special Weather Statement | FFC | Henry | 26 min |
| Oct 10, 9:51 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Muscogee, Talbot, Troup | 84 min |
| Oct 10, 10:51 PM EDT | Areal Flood Warning | FFC | Chattahoochee, Coweta, Fayette, Harris, Heard, Marion and 7 more | 6 hr |
| Oct 10, 11:10 PM EDT | Areal Flood Warning | FFC | Carroll, Clayton, Cobb, Douglas, Fulton, Haralson and 2 more | 6 hr |
| Oct 10, 11:23 PM EDT | Areal Flood Warning | FFC | Bibb, Bleckley, Butts, Crawford, Dodge, Henry and 11 more | 6 hr |
| Oct 10, 11:57 PM EDT | Areal Flood Warning | FFC | Barrow, Bartow, Cherokee, DeKalb, Forsyth, Fulton and 9 more | 6 hr |
| Oct 11, 12:14 AM EDT | Areal Flood Warning | FFC | Baldwin, Emanuel, Glascock, Greene, Hancock, Jefferson and 8 more | 6 hr |
| Oct 11, 1:46 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Oct 11, 1:46 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Oct 11, 1:50 AM EDT | River Flood Warning | FFC | Cobb | 6 hr |
| Oct 11, 2:20 AM EDT | River Flood Warning | FFC | Fulton | 2 hr |
| Oct 11, 3:12 AM EDT | River Flood Warning | FFC | Forsyth | 7 hr |
| Oct 11, 3:27 AM EDT | Special Weather Statement | FFC | Gilmer, Gordon, Murray, Pickens, Whitfield | 93 min |
| Oct 11, 6:26 AM EDT | River Flood Warning | FFC | Cobb | 8 hr |
| Oct 11, 1:38 PM EDT | River Flood Warning | FFC | Gwinnett | 7 hr |
| Oct 11, 2:38 PM EDT | River Flood Warning | FFC | Cobb, Paulding | 20 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.